Alert archive / Wisconsin / Special Weather Statements in 2018

Special Weather Statement, NWS Green Bay, WI

August 1, 2018Waushara County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 1, 2018, 9:01 PM CDT for Waushara County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2018, 9:01 PM CDT (02:01 UTC)
Expired
Aug 1, 2018, 9:45 PM CDT
In force
44 min
Issued by
NWS Green Bay, WI

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 87 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2018-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2018-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

043 
WWUS83 KGRB 020201
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
901 PM CDT WED AUG 1 2018
 
WIZ036-037-045-048-020245-
Waupaca WI-Winnebago WI-Waushara WI-Portage WI-
901 PM CDT WED AUG 1 2018

...SPECIAL WEATHER STATEMENT...

At 901 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Plainfield to near
Westfield to near Wisconsin Dells. Movement was east at 30 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
Waupaca, Wautoma, Berlin, Redgranite, Fremont, Chain O' Lakes-King,
Lake Poygan, Hartman Creek State Park, Rush Lake and Omro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4398 8889 4398 8948 4437 8947 4436 8874
      4390 8875 4390 8889
TIME...MOT...LOC 0201Z 278DEG 27KT 4429 8943 4395 8943 4367 8980 

$$

RDM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:07 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 1, 7:07 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
707 PM CDT Wed Aug 1 2018

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Thursday
Issued at 232 PM CDT Wed Aug 1 2018

Scattered showers and thunderstorms continued across the
region this afternoon. Temperatures ranged from the middle
60s across the far north to the lower to middle 80s across
east-central Wisconsin.

For the remainder of the afternoon into this evening, low
pressure along a cold front is expected to move across the
area. Additional shower and thunderstorm activity is expected,
especially across central and east-central Wisconsin. Confidence
is low that we would see severe storms due to the low 0-6 km
shear values, however clearing is taking place across western
Wisconsin for additional storms to form along the cold front.
May concern would be for damaging winds and large hail. Low
clouds will continue overnight with some patchy fog and drizzle
across the north.

Mostly cloudy skies will start the day on Thursday, with a
gradual decrease in the clouds during the afternoon. It will
be cool with highs in the middle 60s to lower 70s.

.LONG TERM...Thursday Night Through Wednesday
Issued at 232 PM CDT Wed Aug 1 2018

Persistent trof over western Great Lakes will slowly move away
from Wisconsin as upper pattern transitions to low amplitude/
zonal flow. A couple shortwave trofs are forecast to move across
the region during the first part of the long term period. It
appears the upper flow will go NW as stronger shortwave digs into
the region mid-week.

This pattern will slow the return to warmer/more humid weather
until later next week. Until then, temps will be a few degrees
either side of normal, with the coolest temps early in the long-
term period.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 701 PM CDT Wed Aug 1 2018

Scattered thunderstorms will come to an end this evening
across central and east-central Wisconsin. A storm or two
could contain strong wind gusts or large hail. Once the
storms end this evening, IFR (CIGS) across far northern
Wisconsin will gradually drop southward overnight and
continue into much of Thursday morning. Along with the
low clouds, some patchy fog and drizzle are also possible.
Conditions will gradually improve later Thursday morning
and Thursday afternoon, with VFR conditions expected by
Thursday evening.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......JKL
AVIATION.......RDM
Hazardous weather outlook, Aug 1, 2:15 PM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
215 PM CDT Wed Aug 1 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
215 PM CDT Wed Aug 1 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of the Afternoon and Tonight

Scattered thunderstorms will continue for the rest of the
afternoon into this evening. A few storms could become strong or
severe with damaging winds and large hail across central into
east-central Wisconsin. Locally heavy rainfall will be possible
with the stronger storms.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a chance for thunderstorms at times from late Saturday
night into early next week. It is too early to determine their
severe weather potential.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report wind gusts over 40 mph, hail a
half inch or greater and rainfall amounts over an inch.

LMZ521-522-541>543-021915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
215 PM CDT Wed Aug 1 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Rest of the Afternoon and Tonight

Scattered thunderstorms will pose a hazard to mariners for the
rest of the afternoon into this evening. Some of the stronger
storms could produce strong gusty winds, hail and dangerous cloud
to water lightning strikes.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms are possible again at times from late Saturday
night into early next week. Any storms that develop would pose a
hazard to mariners.

In the hours before

Special weather statement, Aug 1, 5:19 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Green Bay WI
519 PM CDT WED AUG 1 2018

WIZ038-039-012300-
Outagamie WI-Brown WI-
519 PM CDT WED AUG 1 2018

...SPECIAL WEATHER STATEMENT...

At 516 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Creek to 10 miles north of Little
Chute to Kaukauna to near Northern Lake Winnebago. Movement was
northeast at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Green Bay, Kaukauna, Little Chute, Bellevue Town, Oneida, De Pere,
Howard, Ashwaubenon, Bellevue and Allouez.

People at Broadway Street in Green Bay should consider seeking safe
shelter if lightning is approaching.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4425 8831 4432 8831 4437 8840 4439 8854
      4464 8814 4464 8804 4458 8798 4461 8785
      4460 8783 4459 8778 4454 8778 4453 8776
      4447 8776 4439 8788 4424 8828
TIME...MOT...LOC 2216Z 236DEG 31KT 4441 8848 4442 8831 4438 8823 4427
8824 4419 8836

RDM
Special weather statement, Aug 1, 5:42 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
542 PM CDT WED AUG 1 2018

WIZ030-036-012345-
Marathon WI-Portage WI-
542 PM CDT WED AUG 1 2018

...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

At 541 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Merrill to 6 miles northwest of Wausau to
near Spencer. Movement was east at 30 mph.

Winds in excess of 30 mph, small hail and locally heavy rainfall
will be possible with these storms.

Strong thunderstorms will be near...
  Wausau around 545 PM CDT.
  Rib Mountain around 550 PM CDT.
  Weston around 600 PM CDT.

Other locations impacted by these storms include Edgar, Big Eau
Pleine County Park, Elderon, Pike Lake, Moon, Little Chicago, March
Rapids, Hamburg, North Star and Dancy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4485 9032 4511 9000 4512 8922 4460 8923
      4464 8985 4469 8985 4469 9032
TIME...MOT...LOC 2241Z 275DEG 28KT 4517 8958 4501 8975 4468 9030

Eckberg
Special weather statement, Aug 1, 6:05 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
605 PM CDT WED AUG 1 2018

WIZ019-030-031-036-020000-
Shawano WI-Langlade WI-Marathon WI-Portage WI-
605 PM CDT WED AUG 1 2018

...STRONG THUNDERSTORMS MOVING ACROSS THE REGION EARLY THIS
EVENING...

At 605 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Antigo to near Wausau to 9
miles southwest of Mosinee. Movement was east at 30 mph.

Winds in excess of 30 mph, small hail and locally heavy rain will be
possible with these storms.

Strong thunderstorms will be near...
  Weston around 605 PM CDT.
  Wittenberg around 655 PM CDT.
  Bevent around 700 PM CDT.

Other locations impacted by these storms include Aniwa, Edgar, Big
Eau Pleine County Park, Elderon, Mattoon, Pike Lake, Moon, Little
Chicago, March Rapids and Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4487 9022 4510 8990 4512 8894 4511 8898
      4505 8898 4468 8919 4468 8923 4463 8922
      4466 8966 4469 8983 4469 9024
TIME...MOT...LOC 2302Z 281DEG 25KT 4516 8935 4497 8956 4472 8987

Eckberg
Special weather statement, Aug 1, 6:57 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
657 PM CDT WED AUG 1 2018

WIZ020-031-020100-
Shawano WI-Menominee WI-
657 PM CDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MENOMINEE AND
WESTERN SHAWANO COUNTIES UNTIL 800 PM CDT...

At 657 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorm 9 miles north of Wittenberg to near Mosinee, moving
east at 20 mph.

Winds in excess of 40 mph, small hail and locally heavy rainfall
will be possible with these storms.

This strong thunderstorm will be near...
  Neopit around 725 PM CDT.

Other locations impacted by this storm include Aniwa, Shepley, Split
Rock, Lyndhurst, Mattoon, Zoar, Caroline, Birnamwood, Tigerton,
Eland and Wittenberg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4468 8923 4503 8922 4503 8868 4468 8868
TIME...MOT...LOC 2354Z 281DEG 19KT 4495 8910

Eckberg
Special weather statement, Aug 1, 7:25 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
725 PM CDT WED AUG 1 2018

WIZ020-031-036-037-074-020115-
Southern Oconto County WI-Waupaca WI-Shawano WI-Portage WI-
Menominee WI-
725 PM CDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PORTAGE...
SOUTHEASTERN MENOMINEE...CENTRAL OCONTO...NORTHERN WAUPACA AND
CENTRAL SHAWANO COUNTIES UNTIL 815 PM CDT...

At 725 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Neopit to 10 miles
northwest of Embarrass to 8 miles northeast of Stevens Point.
Movement was east at 30 mph.

Wind gusts to around 40 mph, small hail and locally heavy rainfall
will be possible with these storms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4462 8948 4468 8923 4470 8922 4477 8900
      4503 8880 4497 8825 4468 8847 4445 8927
TIME...MOT...LOC 0024Z 281DEG 27KT 4503 8870 4476 8889 4461 8945

Eckberg
Special weather statement, Aug 1, 9:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
901 PM CDT WED AUG 1 2018

WIZ036-037-045-048-020245-
Waupaca WI-Winnebago WI-Waushara WI-Portage WI-
901 PM CDT WED AUG 1 2018

...SPECIAL WEATHER STATEMENT...

At 901 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Plainfield to near
Westfield to near Wisconsin Dells. Movement was east at 30 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
Waupaca, Wautoma, Berlin, Redgranite, Fremont, Chain O' Lakes-King,
Lake Poygan, Hartman Creek State Park, Rush Lake and Omro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4398 8889 4398 8948 4437 8947 4436 8874
      4390 8875 4390 8889
TIME...MOT...LOC 0201Z 278DEG 27KT 4429 8943 4395 8943 4367 8980

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:25 PM CDTSpecial Weather StatementGRBMenominee, Shawano50 min

Nearby

Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.